Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2012, 3:01 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 44 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 1, 2012, 3:45 PM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:12 PM EDT | HAIL 1.75 | Wolcott, CT | |
| Jul 1, 3:18 PM EDT | HAIL 1 | Waterbury, CT | |
| Jul 1, 3:20 PM EDT | HAIL 1.25 | Prospect, CT | |
| Jul 1, 3:30 PM EDT | HAIL 0.75 | Wallingford, CT | DAMAGE TO CARS IN WALLINGFORD ON WILBUR CROSS PKWY FROM HAIL |
| Jul 1, 3:30 PM EDT | HAIL 1 | Meriden, CT | |
| Jul 1, 3:33 PM EDT | HAIL 1 | Wallingford, CT | |
| Jul 1, 3:38 PM EDT | HAIL 2 | Cheshire, CT | |
| Jul 1, 3:40 PM EDT | HAIL 0.75 | North Madison, CT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:35 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS51 KOKX 011901
SVROKX
CTC007-009-011945-
/O.NEW.KOKX.SV.W.0018.120701T1901Z-120701T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 345 PM EDT...
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF WOLCOTT
TO 8 MILES NORTHWEST OF WATERBURY TO 8 MILES WEST OF WATERBURY...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF WOLCOTT TO 8
MILES NORTHWEST OF WATERBURY TO 7 MILES NORTH OF SOUTHBURY...AND
MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAUGATUCK...BEACON FALLS...CHESHIRE...HAMDEN...WALLINGFORD...
MERIDEN...NORTH HAVEN...NORTH BRANDFORD...DURHAM...NORTH MADISON...
KILLINGWORTH...GUILFORD AND CLINTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4163 7293 4156 7294 4157 7288 4155 7286
4157 7285 4156 7282 4157 7281 4144 7254
4130 7249 4125 7252 4125 7255 4127 7262
4124 7270 4151 7324 4152 7317 4156 7316
4157 7310 4162 7305 4165 7296
TIME...MOT...LOC 1901Z 304DEG 34KT 4166 7311 4161 7309
4156 7313
$$
MALOIT1 follow-up statement
925
WWUS51 KOKX 011920
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EDT SUN JUL 1 2012
CTC007-009-011945-
/O.CON.KOKX.SV.W.0018.000000T0000Z-120701T1945Z/
NEW HAVEN CT-MIDDLESEX CT-
320 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR MIDDLESEX AND NEW HAVEN COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WOLCOTT TO
CHESHIRE...OR ALONG A LINE EXTENDING FROM WOLCOTT TO 6 MILES WEST OF
MERIDEN TO NAUGATUCK...MOVING SOUTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMDEN...WALLINGFORD...NORTH HAVEN...NORTH BRANDFORD...DURHAM...NORTH
MADISON...MADISON...KILLINGWORTH...GUILFORD AND CLINTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO ONE AND THREE-QUARTER INCHES IN DIAMETER HAS BEEN
REPORTED IN WOLCOTT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4163 7293 4156 7294 4157 7288 4155 7286
4157 7285 4156 7282 4157 7281 4144 7254
4130 7249 4125 7252 4125 7255 4127 7262
4124 7270 4151 7324 4152 7317 4156 7316
4157 7310 4162 7305 4165 7296
TIME...MOT...LOC 1919Z 304DEG 34KT 4156 7292 4151 7290
4146 7294
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:57 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 1, 1:57 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT SUN JUL 1 2012
.SYNOPSIS...
A WEAK COLD FRONT WILL REMAIN NEARBY TODAY...THEN PASS TO THE
SOUTHEAST THIS EVENING. WEAK HIGH PRESSURE BUILDS MONDAY THROUGH
TUESDAY. A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TUESDAY
NIGHT AND LIFT THROUGH WEDNESDAY MORNING...FOLLOWED BY A COLD
FRONT LATE WEDNESDAY INTO THURSDAY MORNING. WEAK HIGH PRESSURE
WILL THEN BUILDS IN THROUGH FRIDAY NIGHT. ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTH ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM...UPDATED WEATHER
TO INCLUDE ENHANCED WORDING WITH DAMAGING WINDS THE PRIMARY THREAT.
WITH THE SCATTERED NATURE OF THE STORMS KEPT POPS AT CHANCE.
DEW POINTS REMAINING IN THE MID 60S AND UPDATED THROUGH THIS
AFTERNOON WITH HIGHER DEW POINTS. OTHERWISE REMAINDER OF THE
FORECAST ON TRACK.
MID/UPPER LEVEL TROUGH OVER THE NORTHEAST WILL AMPLIFY SOMEWHAT
TODAY...WITH GRADUAL LOWERING HEIGHTS THE RESULT.
SURFACE INSTABILITY INCREASES THIS AFTERNOON DUE TO SFC HEATING
AND COOLING ALOFT. ALSO HAVE A VORT MAX APPROACHING THIS
AFTERNOON AND THE SURFACE BOUNDARY IN THE VICINITY. THE
COMBINATION WILL BE ENOUGH FOR THE CHANCE OF ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO
THIS EVENING.
STORMS HAVE BEGUN TO DEVELOP AROUND 17Z ACROSS THE LOWER HUDSON
VALLEY INTO CONNECTICUT.
FLOW MORE SOUTHWEST TO SOUTH AND DEW POINTS HAVE REMAINED IN THE
LOWER TO MID 60S. DO NOT SEE MUCH IN THE WAY OF DEW POINTS MIXING
OUT THIS AFTERNOON AND RAISED THE DEW POINTS THROUGH THIS
AFTERNOON A COUPLE OF DEGREES. THIS HAS RESULTED IN HEAT INDICES
IN THE NYC METRO REACHING INTO THE MID AND UPPER 90S THIS
AFTERNOON...SO WILL KEEP THE HEAT ADVISORY IN PLACE.
THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE OCEAN BEACHES
TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
ANY EVENING SHOWERS/TSTMS WILL GIVE WAY TO CLEARING AS DIURNALLY
DRIVEN INSTABILITY WANES.
UPPER JET AND TROUGH AXIS PUSHES EAST...SENDING THE WEAK SFC FRONT
EAST OF THE AREA. WEAK SFC HIGH PRESSURE BUILDS FROM THE
NORTHWEST...RESULTING IN A DRYING NW LOW LEVEL FLOW.
THIS SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES TONIGHT AND
MONDAY. HOWEVER...STILL ANTICIPATE TEMPS A FEW DEGREES ABOVE
NORMAL. FOLLOWED A MOS BLEND THIS TIME FRAME.
DURING THE DAY MONDAY...MARGINAL INSTABILITY IN PLACE AS BOUNDARY
LAYER HEATS UP. COOLER TEMPS ALOFT COURTESY OF MID/UPPER LEVEL
TROUGH. AN ISOLATED SHOWER OR THUNDERSTORM WILL REMAIN IN THE FCST
AS H7-H5 VORTICITY ADVECTION MOVES THROUGH...POSSIBLY PROVIDING
ENOUGH LIFT.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING BUILDS IN MON NIGHT-TUE NIGHT...KEEPING CONDITIONS
BASICALLY DRY...THOUGH DO HAVE SLIGHT CHANCE POP LATE TUE NIGHT
AHEAD OF AN APPROACHING WARM FRONT.
A NORTHERN STREAM SHORTWAVE APPROACHES WED MORNING...THEN PUSHES
THROUGH WED AFTERNOON/EVENING...WITH CHANCE POPS FOR SHRA/TSTMS
WITH ITS PASSAGE. RIDGING THEN BUILDS BACK IN ALOFT FROM LATE
WED NIGHT THROUGH FRI NIGHT...WITH DRY BUT INCREASINGLY WARM
CONDITIONS ACROSS THE REGION. ANOTHER NORTHERN STREAM SHORTWAVE
APPROACHES SATURDAY...WITH SLIGHT CHANCE POPS AHEAD OF IT.
TEMPS SHOULD BE ABOUT 5 DEGREES ABOVE NORMAL. DEWPOINTS IN THE
UPPER 50S WILL KEEP HEAT INDICES AT OR BELOW AIR TEMPERATURES.
FROM TUE NIGHT-SAT...BLENDED PREVIOUS FCST WITH MOSGUIDE BIAS
CORRECTED GRIDS...WITH TEMPS CONTINUING TO RUN A FEW DEGREES
ABOVE NORMAL. DEWPOINTS SHOULD REMAIN RELATIVELY LOW...SO HEAT
INDICES SHOULD NOT GET MUCH ABOVE AIR TEMPERATURES UNTIL MAYBE SAT.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR THROUGH THE TAF PERIOD. THE ONLY EXCEPTION WOULD BE IN ANY
SHRA/TSRA THAT DEVELOP WITHIN THE REGION AND THE RESULTING VSBY
REDUCTION IF THEY ARE HEAVY. HOWEVER...ONLY EXPECTING SCT COVERAGE
THIS AFTERNOON MAINLY BETWEEN 19-23Z WITH THE FRONTAL BOUNDARY
MOVING WITHIN THE REGION AND THEREFORE LEFT AS VCTS IN TAFS. QUICK
AMENDMENTS WITH TEMPOS OF TSRA MAY BE NECESSARY IF COVERAGE
INCREASES OF CELLS ON RADAR. ALSO...WITHIN SOME THUNDERSTORMS...GUSTY
WINDS AND HAIL WILL BE POSSIBLE.
THIS IS ALSO MAKING WIND FORECASTS MORE UNCERTAIN THIS AFTERNOON
WITH VARIANCE OF ABOUT 30 DEGREES AT TIMES. EAST OF THE
BOUNDARY...SEA BREEZES ARE LIKELY WITH MORE SOUTHERLY WINDS. TO
THE WEST OF IT...MORE OF A SW-W FLOW IS LIKELY. SUSTAINED WINDS
MAINLY LESS THAN 10 KTS...INCREASING TO 10-15 KT THIS AFTERNOON.
GUSTS BETWEEN 15 AND 20 KT ARE EXPECTED THIS AFTERNOON BUT
FREQUENCY COULD BE MORE INTERMITTENT.
TONIGHT...EXPECT ANY SHRA/TSRA TO DIMINISH WITH VFR CONDITIONS
AS WELL AS LIGHT WINDS.
OUTLOOK FOR 18Z MON THROUGH FRI...
.MON-MON NIGHT...MOSTLY VFR. SLIGHT CHANCE OF AN AFTERNOON/EARLY
EVENING SHOWER OR TSTM.
.TUE...VFR. CHANCE OF A LATE DAY TSTM.
.TUES NIGHT-WED...CHANCE OF TSTMS WITH MVFR OR LOWER CONDS.
.WED NIGHT-THU...MOSTLY VFR. SLIGHT CHANCE OF A SHOWER OR TSTM.
.FRI...MAINLY VFR.
&&
.MARINE...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM...UPDATED WEATHER
GRIDS FOR THE WATCH.
NO CHANGES TO THE WINDS AND SEAS AT THIS TIME.
WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS THROUGH
THURSDAY...WITH WINDS AT OR BELOW 10 KT THROUGH THE PERIOD. THE
ONLY EXCEPTION WILL BE THE STRONGER LATE DAY/EVENING SEA BREEZES
THAT DEVELOP. IN ADDITION...ANY THUNDERSTORMS THAT MOVE ACROSS THE
AREA WATERS MAY PRODUCE BRIEF PERIODS OF SMALL CRAFT CONDITIONS.
&&
.HYDROLOGY...
MAINLY DRY WITH SCATTERED TO ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS TODAY AND AGAIN MONDAY. EXPECTED TOTAL BASIN
AVERAGE RAINFALL REMAINS LESS THEN 1/10 INCH. HOWEVER...LOCALIZED
HEAVY RAIN IS A POSSIBILITY WITH ANY THUNDERSTORMS THAT DO DEVELOP
AS PW WILL BE NEAR 1.3 INCHES TODAY. THE ATMOSPHERE WILL BE
SLIGHTLY DRIER MONDAY. AS SUCH...ANY HEAVY DOWNPOURS ARE LESS
LIKELY.
NO SIGNIFICANT RAINFALL IS EXPECTED MONDAY NIGHT-TUESDAY NIGHT.
THERE IS THE POTENTIAL FOR TSTMS ON WEDNESDAY. BASIN AVERAGE QPF
LIKELY WILL BE LESS THAN A 1/2 AN INCH...WITH LOCALIZED HEAVIER
RAINFALL POSSIBLE UNDER ANY STRONGER CONVECTION.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES ARE INCREASING WITH THE APPROACH OF THE
FULL MOON ON TUESDAY. WILL HAVE TO MONITOR EVENING HIGH TIDES OVER
THE NEXT FEW DAYS FOR THE POSSIBILITY OF LOCALIZED MINOR COASTAL
FLOODING.
&&
.CLIMATE...
FORECAST AND RECORD HIGH TEMPS FOR TODAY JULY 1...
LOCATION..........FORECAST HIGH...RECORD HIGH...YEAR
CENTRAL PARK NY.........94............100.......1901
LAGUARDIA NY............98.............97.......1964
KENNEDY NY..............92............102.......1963
NEWARK NJ...............97............100.......1963
ISLIP NY................91.............87.......2001
BRIDGEPORT CT...........90.............95.......1963
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...PW
NEAR TERM...MET
SHORT TERM...PW
LONG TERM...PW
AVIATION...JM
MARINE...MET
HYDROLOGY...PW
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jul 1, 1:38 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 138 PM EDT SUN JUL 1 2012 NYZ072>074-176-021000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 138 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-021000- KINGS (BROOKLYN)-SOUTHERN QUEENS- 138 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-179-021000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 138 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 138 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN NASSAU- 138 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 1, 1:42 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
142 PM EDT SUN JUL 1 2012
CTZ008-011845-
NORTHERN NEW LONDON-
142 PM EDT SUN JUL 1 2012
...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHERN NEW LONDON COUNTY...
AT 139 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MARLBOROUGH...OR 6 MILES NORTHEAST OF EAST HAMPTON...AND MOVING
EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR COLCHESTER BY 150 PM.
NEAR LEBANON BY 155 PM.
NEAR NORWICH BY 215 PM.
NEAR PRESTON BY 225 PM.
NEAR VOLUNTOWN BY 240 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF
POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4146 7182 4154 7245 4159 7247 4160 7242
4160 7234 4164 7234 4168 7227 4169 7227
4172 7225 4167 7217 4167 7212 4164 7198
4165 7180
MALOITSpecial weather statement, Jul 1, 2:34 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
234 PM EDT SUN JUL 1 2012
CTZ009-NJZ002-103-104-NYZ069>071-011930-
EASTERN BERGEN-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN PASSAIC-
234 PM EDT SUN JUL 1 2012
...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHERN BERGEN...PASSAIC...
ROCKLAND...SOUTHERN FAIRFIELD AND WESTCHESTER COUNTIES...
AT 230 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR SLOATSBURG...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR MONSEY BY 245 PM.
NEAR NANUET BY 250 PM.
NEAR NEW CITY BY 255 PM.
NEAR ORANGEBURG BY 300 PM.
NEAR UPPER NYACK BY 305 PM.
NEAR NORTH TARRYTOWN BY 310 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND POSSIBLE MINOR FLOODING OF
POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4118 7433 4114 7423 4122 7413 4122 7360
4100 7362 4099 7363 4098 7363 4099 7365
4096 7366 4104 7434
MALOITSpecial weather statement, Jul 1, 2:54 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT SUN JUL 1 2012
CTZ008-011945-
NORTHERN NEW LONDON-
254 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW LONDON COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBOROUGH...OR 6 MILES NORTH OF EAST
HAMPTON...AND MOVING EAST AT 30 MPH.
THIS STORM WILL BE...
NEAR LEBANON BY 315 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4157 7201 4156 7246 4159 7247 4159 7242
4160 7242 4160 7234 4164 7234 4168 7227
4169 7227 4172 7224 4167 7217 4167 7215
4165 7201
MALOITSpecial weather statement, Jul 1, 2:55 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
255 PM EDT SUN JUL 1 2012
CTZ008-011930-
NORTHERN NEW LONDON-
255 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NEW LONDON COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRESTON...OR 6 MILES NORTHEAST OF NORWICH...
AND MOVING EAST AT 20 MPH.
THIS STORM WILL BE...
NEAR VOLUNTOWN BY 310 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4146 7179 4151 7210 4166 7207 4164 7192
4165 7187 4165 7180 4164 7178
MALOITThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:42 PM EDT | Special Weather Statement | OKX | 63 min | |
| Jul 1, 2:54 PM EDT | Special Weather Statement | OKX | 51 min | |
| Jul 1, 2:55 PM EDT | Special Weather Statement | OKX | 35 min | |
| Jul 1, 3:25 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 50 min |
| Jul 1, 3:36 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 39 min |
| Jul 1, 4:08 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 37 min |
| Jul 1, 4:17 PM EDT | Special Weather Statement | OKX | 28 min | |
| Jul 1, 4:28 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 17 min |
| Jul 1, 5:25 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 24 min |
| Jul 1, 5:27 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 48 min |
| Jul 1, 5:51 PM EDT | Special Weather Statement | OKX | 24 min | |
| Jul 1, 6:01 PM EDT | Special Weather Statement | OKX | 29 min | |
| Jul 1, 6:04 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 41 min |
| Jul 1, 6:16 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 44 min |
| Jul 1, 6:23 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 52 min |
| Jul 1, 7:03 PM EDT | Special Weather Statement | OKX | 42 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.